MAUDE Adverse Event Report: COOK INC PERFORMER INTRODUCER; DYB INTRODUCER, CATHETER

COOK INC PERFORMER INTRODUCER; DYB INTRODUCER, CATHETER
Model Number G08956
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/02/2023
Type of Reportable Event Serious Injury
Event or Problem Description
As reported, during a transcatheter aortic valve replacement (tavr), the tip of a performer introducer's dilator separated.Access was obtained in the right carotid artery.The anatomy was not scarred, tortuous, or calcified.Resistance was not encountered upon advancement of the sheath and dilator over another manufacturer's wire guide.When the dilator was being removed from the sheath, the tip broke off in the aorta, but remained on the wire guide.Resistance was not encountered during removal of the dilator from the sheath.The user attempted to retrieve the dilator tip from the wire, using an unspecified four-loop snare; however, this was unsuccessful.An unspecified goose neck snare was then used to successfully retrieve the tip from the wire.The sheath was exchanged for an unspecified 14-french sheath, and the procedure was successfully completed.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.E3: occupation = cath lab supervisor.G4: pma/510(k) number = k171999.H3: device evaluated by mfg = other (81) - device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Summary of event: as reported, during a transcatheter aortic valve replacement (tavr), the tip of a performer introducer's dilator separated.Access was obtained in the right carotid artery.The anatomy was not scarred, tortuous, or calcified.Resistance was not encountered upon advancement of the sheath and dilator over another manufacturer's wire guide.When the dilator was being removed from the sheath, the tip broke off in the aorta, but remained on the wire guide.Resistance was not encountered during removal of the dilator from the sheath.The user attempted to retrieve the dilator tip from the wire, using an unspecified four-loop snare; however, this was unsuccessful.An unspecified goose neck snare was then used to successfully retrieve the tip from the wire.The sheath was exchanged for an unspecified 14-french sheath, and the procedure was successfully completed.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Investigation evaluation: reviews of the complaint history, device history record, instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.A visual inspection of the complaint device was also conducted.The complaint device was returned to cook for investigation.The dilator tip was separated, with the dilator tubing broken off behind the tipped portion of the device.A document-based investigation evaluation was performed.No related non-conformances were found, and there have been no other reported complaints for this lot number.The product ifu states ¿when puncturing, suturing, or incising the tissue near the introducer, use caution to avoid damaging the introducer.Do not attempt to insert or withdraw the wire guide and/or introducer if resistance is felt.¿ a supplier investigation was conducted.The supplier concluded that a failure of this type requires a significant amount of force to separate the tubing; however, the amount of force needed to separate the tubing could be reduced if a defect was present.The information provided upon review of the dmr, dhr, ifu, and investigation of the returned device suggests that there is evidence the device was manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Based on the information provided and the results of the investigation, cook has concluded that a component failure, unrelated to manufacturing or design deficiencies, contributed to this event.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
PERFORMER INTRODUCER
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC.
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key16949734
Report Number1820334-2023-00617
Device Sequence Number3301392
Product Code DYB
UDI-Device Identifier00827002089563
UDI-Public(01)00827002089563(17)260301(10)15249702
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/01/2026
Device Model NumberG08956
Device Catalogue NumberRCFW-12.0-38-30-RB
Device Lot Number15249702
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/15/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/02/2023
Supplement Date Received by Manufacturer08/30/2023
Initial Report FDA Received Date05/17/2023
Supplement Report FDA Received Date09/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MEDTRONIC CONFIDA WIRE.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown